Hail, Fond du Lac
- When
- July 13, 3:14 PM CST
- Where
- Fond du Lac County, 2 mi S of Vandyne
- Measured
- 2 in hail
- Property damage
- $15,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.850, -88.500
A small cluster of thunderstorms pulsed to severe limits and generated damaging straight-line winds and large hail. Some vehicles were dented by the large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A small cluster of thunderstorms pulsed to severe limits and generated damaging straight-line winds and large hail. Some vehicles were dented by the large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 13, 2:27 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 PM CDT TUE JUL 13 2004 .DISCUSSION...FORECAST FOCUS ON POTENTIAL FOR SEVERE STORMS LATE THIS AFTERNOON AND EVENING. HAVE BEEN WATCHING SEVERE WEATHER INDICES ALL DAY AND PARAMETERS HAVE PEGGED FAIRLY HIGH FROM MID MORNING ON BUT LACK OF FORCING HAS PRODUCED LITTLE CONECTION. HOWEVER IT NOW APPEARS THAT THE FORCING FROM UPPER LOW TO OUR NORTH WITH SPIRAL BAND WITH VORT COMING THROUGH CWA WILL BE OUR BEST BET FOR SEVERE. WITH SINKING MOVEMENT TO THE SOUTHEAST THE EASTERN PORTION OF CWA IS THE MOST FAVORABLE AREA FOR SEVERE WEATHER. WATCH WILL BE CANCELED EARLIER THAN 04Z ONCE OUR WEATHER MOVES OUT OF CWA THIS EVE. AS DRIER AND MORE STABLE AIR MOVES IN FROM THE WEST TONIGHT WILL END CHANCE OF PRECIPITATION IN FORECAST WITH NORTHWEST FLOW PROVIDING MORE PLEASANT WEATHER FOR NEXT 2 DAYS. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 441 AM CDT TUE JUL 13 2004 WIZ046-047-051-052-056>060-062>072-132100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 441 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND INTO EARLY EVENING. WIDESPREAD DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. ISOLATED TORNADOS ARE ALSO POSSIBLE. A COLD FRONT WILL TRACK ACROSS WISCONSIN TODAY...ACCOMPANIED BY A STRONG UPPER AIR DISTURBANCE. VERY MOIST UNSTABLE CONDITIONS AHEAD OF THE FRONT MAY TRIGGER SEVERE THUNDERSTORMS THIS AFTERNOON...AND INTO THE EVENING HOURS. THE FRONT AND THUNDERSTORMS SHOULD EXIT EASTERN WISCONSIN BY MID EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
The Green Bay radar (KGRB), 79 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413004, 5413005, 5413006.